Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 10, 2013, 9:07 AM CDT for Vernon County, Missouri. It took effect at Apr 11, 2013, 5:47 PM CDT. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2013, 9:07 AM CDT (14:07 UTC)
- In effect from
- Apr 11, 2013, 5:47 PM CDT
- Expired
- Apr 14, 2013, 4:00 AM CDT
- In force
- 58 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 40.99 ft at Apr 11, 2013, 11:00 PM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
372 WGUS43 KSGF 101407 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 907 AM CDT WED APR 10 2013 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL OVERNIGHT AND OVER THE NEXT 24 HOURS WILL CAUSE RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-110207- /O.NEW.KSGF.FL.W.0008.130411T2230Z-130413T1800Z/ /TBNM7.1.ER.130411T2230Z.130412T0600Z.130412T1800Z.UU/ 907 AM CDT WED APR 10 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * FROM THURSDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * FROM THURSDAY AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM TUESDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 13.2 FEET BY EARLY FRIDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC217-110207- /O.NEW.KSGF.FL.W.0009.130411T2247Z-130414T0900Z/ /HTNM7.1.ER.130411T2247Z.130412T1800Z.130413T0900Z.NO/ 907 AM CDT WED APR 10 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE LITTLE OSAGE NEAR HORTON. * FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE LITTLE OSAGE NEAR HORTON. * FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM WEDNESDAY THE STAGE WAS 34.2 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 42.0 FEET BY FRIDAY EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
6 follow-up statements
013 WGUS83 KSGF 102141 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 PM CDT WED APR 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL YESTERDAY AND TODAY COMBINED WITH SATURATED SOIL HAS INCREASED RUNOFF AND WILL CAUSE RIVER LEVELS TO RISE TO FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-111240- /O.EXT.KSGF.FL.W.0009.130412T1600Z-130413T1912Z/ /HTNM7.1.ER.130412T1600Z.130412T1800Z.130412T1912Z.NO/ 440 PM CDT WED APR 10 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 3:45 PM WEDNESDAY THE STAGE WAS 33.3 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 41.1 FEET BY FRIDAY EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
516 WGUS83 KSGF 110121 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 PM CDT WED APR 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL WILL CAUSE RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-111621- /O.EXT.KSGF.FL.W.0009.130412T0500Z-130414T0600Z/ /HTNM7.1.ER.130412T0500Z.130412T1800Z.130413T0600Z.NO/ 821 PM CDT WED APR 10 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 7:45 PM WEDNESDAY THE STAGE WAS 35.3 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 41.7 FEET BY FRIDAY EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
261 WGUS83 KSGF 111032 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 532 AM CDT THU APR 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-120132- /O.EXT.KSGF.FL.W.0008.130412T0600Z-130413T1200Z/ /TBNM7.1.ER.130412T0600Z.130412T0600Z.130412T1200Z.UU/ 532 AM CDT THU APR 11 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM TUESDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC217-120132- /O.EXT.KSGF.FL.W.0009.130411T2247Z-130414T0200Z/ /HTNM7.1.ER.130411T2247Z.130412T1200Z.130413T0200Z.NO/ 532 AM CDT THU APR 11 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 4:45 AM THURSDAY THE STAGE WAS 39.7 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 41.5 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC039-120132- /O.EXT.KSGF.FL.W.0010.130411T1029Z-130412T1820Z/ /CMZM7.1.ER.130411T0615Z.130411T0945Z.130411T1820Z.NO/ 532 AM CDT THU APR 11 2013 THE FLOOD WARNING CONTINUES FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 4:45 AM THURSDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 19.0 FEET...MODERATE FLOOD STAGE. FLOOD WATERS REACH APPROXIMATELY THREE FEET IN DEPTH AT THE CAPLINGER MILLS CAMPGROUND. && LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377 $$
020 WGUS83 KSGF 120116 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CDT THU APR 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL THAT FELL ACROSS THE REGION ON WEDNESDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-121616- /O.EXT.KSGF.FL.W.0009.000000T0000Z-130413T1500Z/ /HTNM7.1.ER.130412T0243Z.130412T0600Z.130412T1500Z.NO/ 816 PM CDT THU APR 11 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 7:45 PM THURSDAY THE STAGE WAS 40.9 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 41.2 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
002 WGUS83 KSGF 120601 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT FRI APR 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL THAT FELL ACROSS THE REGION ON WEDNESDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-122101- /O.CON.KSGF.FL.W.0009.000000T0000Z-130413T1500Z/ /HTNM7.1.ER.130412T0548Z.130412T0600Z.130412T1500Z.NO/ 101 AM CDT FRI APR 12 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 12:45 AM FRIDAY THE STAGE WAS 41.0 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE OVERNIGHT AND CONTINUE TO RISE TO NEAR 41.2 FEET BY EARLY THIS MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC039-120631- /O.CAN.KSGF.FL.W.0010.000000T0000Z-130413T0302Z/ /CMZM7.2.ER.130411T0615Z.130411T1515Z.130412T0313Z.NO/ 101 AM CDT FRI APR 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 12:45 AM FRIDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 10:13 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. && LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377 $$
677 WGUS83 KSGF 121118 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 AM CDT FRI APR 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY. HEAVY RAINFALL ON WEDNESDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-121148- /O.CAN.KSGF.FL.W.0009.000000T0000Z-130413T1500Z/ /HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 618 AM CDT FRI APR 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OSAGE NEAR HORTON. * AT 5:45 AM FRIDAY THE STAGE WAS 40.7 FEET. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 41.0 FEET. THE RIVER LEVEL WILL FALL FURTHER TODAY. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:41 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 10, 6:41 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 AM CDT WED APR 10 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 300 AM CDT WED APR 10 2013 WELL WE CERTAINLY HAVE STRUGGLED WITH THE FORECAST OVER THE LAST 24 HOURS. A COLD FRONT HAS SHIFTED EAST INTO THE WESTERN CWFA...WAY AHEAD OF OUR FORECAST AND GUIDANCE. THE FRONT HAS UNDERCUT ANY WEAK CONVECTION THAT GETS GOING ALONG IT. DEEPER AND MORE WIDESPREAD CONVECTION IS OCCURRING BACK OVER EASTERN KS AND NORTHEAST OK...VERY ELEVATED. THERE IS SOME CONCERN FOR SMALL HAIL IN THE NEAR TERM AS DIFFLUENT FLOW ALOFT...MUCH OF IT BEHIND THE COLD FRONT FOR NOW...SHIFTS EAST PROVIDING LARGER SCALE LIFT. GIVEN THAT GUIDANCE (AND OUR FORECAST) HAS MISSED BY A CONSIDERABLE AMOUNT AS TO WHERE THE FRONT IS RIGHT NOW LEADS TO A LOW CONFIDENCE FORECAST IN TERMS OF WHERE HEAVIER RAINFALL AND SEVERE WEATHER POTENTIAL WILL SET UP LATER TODAY. WILL WATCH THE PROGRESS OF THE FRONT CLOSELY. IN THEORY...EXPECT THE FRONT TO SLOW IT'S PROGRESS FOR A TIME IN THE DEEP SSW UPPER LEVEL FLOW...ALLOWING FOR SOME DESTABILIZATION OVER THE EASTERN CWFA BY AFTERNOON. FORECAST MODELS SHOW AN INCREASE IN CONVECTION OVER EASTERN MO THIS AFTERNOON/EARLY EVENING AS A RESULT...BUT I HAVE ABSOLUTELY NO CONFIDENCE AS TO WHERE THE FRONT WILL SET UP. WILL KEEP A CONDITIONAL MENTION OF SEVERE WEATHER CHANCES OVER THE EASTERN CWFA LATER TODAY...ESPECIALLY IF CONVECTION CAN BEGIN TO DEVELOP WITHIN THE WARM SECTOR. SO FAR THAT HAS BEEN HARD TO DO. TEMPERATURE TRENDS: COLDER AIR IS ALREADY MOVING INTO THE WESTERN CWFA...AND WILL JUST TRY TO DO THE BEST I CAN IN TERMS OF PROGGING SHORT TERM TRENDS. ALREADY HAVE UPPER 40S/NEAR 50 DEGREES OVER OUR SE KS COUNTIES...AND IT ISN'T LIKELY TO GET ANY WARMER. THE TEMPERATURE FORECAST MAYBE AS MUCH ART AS IT IS SCIENCE IN THE NEAR TERM. HYDROLOGY: AFTER A BIT OF COLLABORATION...HAVE DECIDED NOT TO ISSUE A FLOOD WATCH FOR LATER TODAY AND TONIGHT. TOO MANY QUESTIONS EXIST. WILL NEED TO WATCH TRENDS THOUGH WITH THE POTENTIAL OF HEAVIER RAIN DEVELOPING NEAR AND JUST BEHIND THE FRONT LATER TODAY/EARLY TONIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 245 AM CDT WED APR 10 2013 NO BIG CHANGES HAVE BEEN MADE TO THE FORECAST FOR THIS PERIOD. A VERY CHILLY AIR MASS WILL REMAIN OVER THE REGION THROUGH EARLY SATURDAY WITH A COUPLE OF NIGHTS SEEING TEMPERATURES FALL TO THE LOW 30S. THIS IS A CONCERN FOR THE EARLY PART OF THE GROWING SEASON...BUT SO FAR AM NOT SEEING A WIDESPREAD HARD FREEZE. THE LATEST GFSX MOS HAS COME UP A LITTLE ON LOWS. THE ECMWF HAS SFC HIGH PRESSURE RIGHT ON TOP OF OUR AREA BY 12Z SAT WITH TEMPS CLOSE TO FREEZING. FROST HEADLINES SEEM LIKE A GOOD BET AT SOME POINT. SOUTH WINDS WILL PICK UP LATE SATURDAY AS A STRONG SHORTWAVE AND SFC LOW MOVE INTO THE NORTHERN AND CENTRAL PLAINS. A COLD FRONT EVENTUALLY WILL APPROACH AND THEN BECOME STATIONARY OVER THE REGION AS SW FLOW ALOFT BECOMES ESTABLISHED AS A LONG WAVE TROUGH DEVELOPS OVER THE WESTERN CONUS. MOISTURE ADVECTION FROM THE SOUTH WILL INITIALLY BE LIMITED...BUT LIKELY ENOUGH TO HAVE SOME LOW RAIN CHANCES FOR NOW FOR LATE SUNDAY-TUE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 636 AM CDT WED APR 10 2013 FLIGHT CONDITIONS THROUGH MUCH OF TODAY WILL BE IMPACTED BY ONGOING STORMS. CEILINGS AND OCCASIONALLY VISIBILITIES WILL FALL INTO MVFR TO IFR CONDITIONS. THE COLD FRONT THAT IS DEVELOPING STORMS OVER THE REGION WILL MOVE EAST OF THE AREA THIS AFTERNOON. COLDER AIR AND RAIN WILL FILTER INTO THE AREA THROUGH TONIGHT. WHILE PRECIPITATION WILL TAPER OFF...IFR TO LOW END MVFR FLIGHT CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...HATCH
Hazardous weather outlook, Apr 10, 6:20 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 AM CDT WED APR 10 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 620 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A STRONG COLD FRONT THAT EXTENDS FROM THE LAKE OF THE OZARKS REGION SOUTH TO THE BRANSON AREA EARLY THIS MORNING WILL CONTINUE TO MOVE EAST. THIS MORNING...A FEW STORMS NEAR AND BEHIND THE FRONT WILL BE CAPABLE OF HAIL UP TO THE SIZE OF QUARTERS. BY MIDDAY...WARM TEMPERATURES AHEAD OF THE FRONT OVER SOUTH CENTRAL MISSOURI MAY LEAD TO SOME INTENSIFICATION OF STORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN STORM RISKS...MAINLY SOUTHEAST OF A LINE FROM SALEM TO GAINESVILLE. HEAVY RAINFALL WILL ALSO ACCOMPANY SOME STORMS LEADING TO LOCALIZED FLOODING...ESPECIALLY WHERE STORMS CAN TRAIN OVER THE SAME AREAS AS THEY MOVE FROM SOUTHWEST TO NORTHEAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSEASONABLY COLD AIR MASS WILL CAUSE LOW TEMPERATURES TO DIP TO NEAR FREEZING BOTH THURSDAY AND FRIDAY NIGHTS. TEMPERATURES MAY EVEN FALL DOWN INTO THE MID 30S OVER SOUTHEAST KANSAS AND WESTERN MISSOURI BY LATE TONIGHT AS WELL. SOUTH WINDS GUSTING TO AROUND 30 MPH WILL BE POSSIBLE SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT...MONDAY...AND TUESDAY AS ANOTHER FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND THIS AFTERNOON FOR PARTS OF SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Apr 10, 5:12 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT WED APR 10 2013
MOZ057-069-081-101045-
CAMDEN MO-LACLEDE MO-MILLER MO-
512 AM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER AND NORTH
CENTRAL LACLEDE COUNTIES UNTIL 545 AM CDT...
AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KAISER TO 3 MILES
SOUTH OF CAMDENTON TO 4 MILES SOUTHWEST OF ELDRIDGE...MOVING
NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...IBERIA...LAKE OZARK...LAKELAND
AND OSAGE BEACH.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3834 9220 3831 9218 3817 9220 3802 9228
3802 9241 3786 9241 3777 9282 3792 9281
3827 9267 3835 9240 3834 9228 3833 9226
TIME...MOT...LOC 1012Z 234DEG 31KT 3813 9260 3798 9271
3780 9275
HATCHSpecial weather statement, Apr 10, 5:52 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 AM CDT WED APR 10 2013
MOZ080-081-090-091-101115-
GREENE MO-LACLEDE MO-WEBSTER MO-DALLAS MO-
552 AM CDT WED APR 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS...NORTHEASTERN GREENE...
NORTHWESTERN WEBSTER AND SOUTHWESTERN LACLEDE COUNTIES UNTIL 615 AM
CDT...
AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASSVILLE...OR 6 MILES NORTHWEST OF
STRAFFORD...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CONWAY...FAIR GROVE AND STRAFFORD.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 85 AND 120 WILL
ALSO BE IMPACTED BY THIS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3723 9314 3740 9327 3742 9326 3742 9318
3752 9318 3781 9296 3752 9262
TIME...MOT...LOC 1052Z 226DEG 25KT 3736 9315
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:12 AM CDT | Special Weather Statement | SGF | Camden, Miller | 33 min |
| Apr 10, 5:52 AM CDT | Special Weather Statement | SGF | Dallas | 23 min |
| Apr 10, 5:59 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster | 46 min |
| Apr 10, 8:28 AM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Laclede, Miller, Pulaski | 6 hr |
| Apr 10, 9:07 AM CDT | River Flood Warning | SGF | Pulaski | 3 days |
| Apr 10, 10:19 AM CDT | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 12 hr |
| Apr 10, 12:48 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Apr 10, 1:27 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| Apr 10, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 58 min |
| Apr 10, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 31 min |
| Apr 10, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 29 min |
| Apr 10, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 36 min |
| Apr 10, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 43 min |
| Apr 10, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 51 min |
| Apr 10, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 44 min |
| Apr 10, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 24 min |
| Apr 10, 5:16 PM CDT | Areal Flood Advisory | SGF | Christian, Dallas, Greene, Hickory, Polk | 6 hr |
| Apr 10, 5:49 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney, Texas, Wright | 6 hr |
| Apr 10, 6:05 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan | 6 hr |
| Apr 10, 6:11 PM CDT | Areal Flood Advisory | SGF | Webster | 5 hr |
| Apr 10, 6:24 PM CDT | Areal Flood Advisory | SGF | Benton | 5 hr |
| Apr 10, 6:35 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Apr 10, 6:50 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 55 min |
| Apr 10, 6:57 PM CDT | Areal Flood Warning | SGF | Benton, Cedar, Dade, Hickory, Jasper, Lawrence and 4 more | 15 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.